Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 23, 2000, 10:30 PM EST for Dubois County, Indiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 2000, 10:30 PM EST (03:30 UTC)
- Expired
- Aug 23, 2000, 11:30 PM EST
- In force
- 60 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Dubois County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 10:50 PM EST | Hail 0.75 | Cuzco, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 240332 SVRSDF INC037-240430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 PM EST WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1130 PM EST * AT 1026 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PORTERSVILLE...OR ABOUT 41 MILES SOUTHEAST OF LAWRENCEVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUFF...JASPER...KELLERVILLE AROUND 1040 PM EST DUBOIS...HOLLAND AROUND 1045 PM EST HUNTINGBURG...MALTERSVILLE AROUND 1050 PM EST BRETZVILLE...CELESTINE...ST. ANTHONY AROUND 1055 PM EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSEDo. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. JA/TS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:25 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 23, 9:25 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1025 PM EDT WED AUG 23 2000 2ND NIGHT IN A ROW WHERE MCS DVLPMNT EXPECTED UPSTREAM... ACRS PARTS OF THE THE MO VLY... THEN ROLLING SEWD INTO OUR FCST AREA (FA) OVNGT. JET STREAK APRCHG MO VLY...WIL SHIFT THRU THE MID OH VLY...PUTTING AT LEAST WRN FA IN FAVORABLE RGT ENTRANCE RGN. MEANWHILE...VEERING LLJ (H85) AIMED TWD KY BY THU MRNG. LCL STABILITY PROGRAM SUGGESTS AXIS OF GREATEST MOIST AND INSTABILITY WRN FA ... AND THAT'S WHERE WE WILL TRY AND HIT POPS HARDEST OVNGT. LINGERING PCPN THU MRNG FROM ONGOING CONVECTION...HANDLED WELL IN CURRENT FCST. OTHERWISE FCST ON TRACK. .SDF...NONE. STUREY S
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:12 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Orange | 33 min |
| Aug 23, 10:46 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 59 min |
| Aug 23, 11:00 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 30 min |
| Aug 24, 1:25 AM EST | Flash Flood Warning | LMK | Crawford, Dubois | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.